Texas, 2014

Funnel Clouds in Texas, July 6, 2014

July 6, 2014 · NWS HGX · 2 events in 1 county or zone

A couple of funnel clouds developed along inland moving convection.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

A couple of funnel clouds developed along inland moving convection.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 6, 8:19 AM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 6, 8:19 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
919 AM CDT SUN JUL 6 2014

.UPDATE...
SEE DISCUSSION FOR MORNING UPDATE.

&&

.DISCUSSION...
NOT MUCH CHANGE IN PATTERN FROM YESTERDAY. SCATTERED SHOWERS AND
THUNDERSTORMS HAVE FORMED OVER THE WATERS THIS MORNING AND HAVE
STARTED TO MOVE INLAND. GFS AND NAM FORECAST SOUNDINGS SHOWING
PWATS AROUND 1.7" THIS AFTERNOON WITH K INDICES IN THE LOWER TO
MID 30S. EXPECTING COVERAGE TO INCREASE OVER INLAND AREAS THIS
AFTERNOON THANKS TO DAY TIME HEATING. HIGH RES HRRR AND TEXAS TECH
WRF AGAIN SHOWING GREATEST CHANCES TOWARDS THE SOUTHWEST. GRANTED
THEY HAVE NOT INITIALIZED GREAT. COVERAGE MIGHT AGAIN BE MORE
THAN 40 PERCENT IN SOME AREAS BUT GIVEN MESOSCALE NATURE OF STORMS
HARD TO PIN POINT EXACT LOCATION. CURRENT FORECAST HAS TAKEN THE
ABOVE INTO ACCOUNT. NO UPDATE REQUIRED AT THIS TIME. 23

&&

.PREV DISCUSSION... /ISSUED 355 AM CDT SUN JUL 6 2014/

DISCUSSION...
CURRENT FCST LOOKS GOOD AND MADE VERY FEW CHANGES TO IT. EXPECT
GENERAL PATTERN OF ISO/SCT PRECIP TO DEVELOP OFFSHORE LATE NIGHT &
EARLY MORNING THEN TRANSITION INLAND DURING THE DAY COMPLIMENTS OF
DAYTIME HEATING AND THE SEABREEZE. OVERALL COVERAGE DEPENDS ON
SLIGHT VARIATIONS OF MOISTURE AVAILABILITY & LOCATION EACH DAY.
SFC HIGH PRES SHOULD REMAIN CENTERED OFF TO THE EAST ALLOWING WEAK
ONSHORE FLOW TO PERSIST. FURTHER ALOFT...LOOKS LIKE WE'LL REMAIN
IN A SLIGHT WEAKNESS BETWEEN RIDGES. SOME OF THE MEDIUM RANGE
SOLNS DO SUGGEST UPPER RIDGE BUILDING FURTHER OVERHEAD TOWARD NEXT
WEEKEND WHICH WOULD BRING RAIN CHANCES DOWN AND TEMPS UP. JUST
SOMETHING TO KEEP AN EYE ON - BUT PERSISTENCE FCST WILL DO FOR
NOW. 47

MARINE...
AS HIGH PRESSURE EDGES OFF TO THE EAST THE ONSHORE FLOW SHOULD BE IN-
CREASING SLIGHTLY THE NEXT DAY OR SO. THESE LIGHT/MODERATE WINDS ARE
FCST TO PERSIST FOR MUCH OF THE WEEK AS THE WX PATTERN REMAINS GENER-
ALLY QUIET. NO ADVISORIES/CAUTION FLAGS ARE ANTICIPATED EXPECTED THE
NEXT SEVERAL DAYS. 41

AVIATION...
CALM WINDS/WET GROUNDS HELPING TO PRODUCE SOME PATCHY/SHALLOW GROUND
FOG THIS MORNING. NOT EXPECTING ANY SIGNIFICANT VIS/CIG RESTRICTIONS
THROUGH MID MORNING AS ALL OF THIS SHOULD MIX OUT BY THEN. OTHERWISE
SHORT TERM GUIDANCE INDICATING THAT THE BEST CHCS FOR PCPN WILL BE A
BIT FURTHER W/SW THIS AFTN BUT ISO ACTIVITY ALONG/NEAR THE SEABREEZE
CANNOT BE TOTALLY RULED OUT (GIVEN THE TRENDS THESE LAST FEW DAYS).
AS SUCH MAY ADD VCSH FOR SOME OF THE CENTRALLY LOCATED TAFS (SGR/HOU
AND LBX) FOR THIS AFTN. 41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      93  73  93  74  93 /  20  20  30  10  20
HOUSTON (IAH)              92  74  92  75  92 /  30  20  30  10  30
GALVESTON (GLS)            89  79  89  80  90 /  30  20  20  20  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...23
Hazardous weather outlook, Jul 6, 8:05 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
905 AM CDT SUN JUL 6 2014

TXZ163-164-176>179-195>200-210>214-226-227-235>238-071415-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
905 AM CDT SUN JUL 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
DAYTIME HEATING AND THE SEABREEZE ARE EXPECTED TODAY. A FEW CELLS
MAY PULSE UP TO STRONG LEVELS AND PRODUCE WIND GUSTS ABOVE 35 MPH
AND A QUICK INCH OR TWO OF RAINFALL. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TYPICAL ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE SEABREEZE
ARE EXPECTED DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-350-355-370-375-071415-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
905 AM CDT SUN JUL 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING. A FEW
STORMS COULD BRIEFLY PULSE UP TO STRONG LEVELS WITH WIND GUSTS
ABOVE 34 KNOTS...FREQUENT LIGHTNING AND LOCALIZED HEAVY RAINFALL.
CONDITIONS ARE ALSO SOMEWHAT FAVORABLE FOR A FEW FUNNELS OR
WATERSPOUTS THIS MORNING AS WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TYPICAL SUMMERTIME
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE
AT NIGHT AND EARLY IN THE MORNING EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Houston radar (KHGX), 49 km away, was scanning. The volume nearest the first event began at 15:34 UTC.

Open the radar archive at this moment

Event by event

2 funnel cloud. Local standard time, as filed.

Funnel Cloud, Brazoria

When
July 6, 9:35 AM CST to 9:40 AM CST
Where
Brazoria County, 0.5 mi SSE of Angleton Cameron Arp
Reported by
Law Enforcement
Coordinates
29.163, -95.447

A funnel cloud was sighted near State Highway 35 just to the west of Angleton.

Funnel Cloud, Brazoria

When
July 6, 12:30 PM CST to 12:34 PM CST
Where
Brazoria County, 2.76 mi N of Angleton
Reported by
Law Enforcement
Coordinates
29.210, -95.430

A funnel cloud was sighted just to the north of Angleton.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532996, 532997.